zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Mappings of finite distortion: reverse inequalities for the Jacobian. (English) Zbl 1126.30014
Reverse Hölder inequalities play an essential role in the higher integrability properties of the derivative of quasiconformal and, more generally, quasiregular mappings. Generalizations of these inequalities to mappings of finite distortion are considered. A mapping f:Ω n is of finite distortion if f belongs to the space W loc 1,1 (Ω), the Jacobian determinant J(x,f) is locally integrable and there is a measurable function K(x)1, finite a.e., such that |Df(x)| n Kx)J(x,f) a.e. To obtain counterparts for the higher integrability for the derivative of a mapping of finite distortion, the condition exp(βK)L loc 1 (Ω) for some β>0 is used. Under this condition it is shown that for n3, exp(log s log(e+1/J(x,f))L loc 1 (Ω) for some s=s(n)>1. For n=2 a stronger result, involving the multiplicity of the mapping, holds: For γ>0 and Ω ' Ω there is β=β(γ,N(f,Ω ' )) such that log γ (e+1/J(x,f))L 1 (Ω ' ) provided that the aforementioned condition holds for this β. The paper also contains reverse type inequalities for 1/J(x,f) and L 1 –integrability results for the inverses of weights. The conclusions from the reverse inequalities for the intgrebility of 1/J(x,f) are optimal but examples show that integrability could be improved by other methods.
MSC:
30C65Quasiconformal mappings in n and other generalizations
26B10Implicit function theorems, Jacobians, transformations with several real variables
References:
[1]Astala, K., Iwaniec, T., Koskela, P., and Martin, G. Mappings of BMO-bounded distortion,Math. Ann. 317(4), 703–726, (2000). · doi:10.1007/PL00004420
[2]Buckley, S. M. Estimates for operator norms on weighted spaces and reverse Jensen inequalities,Trans. Amer. Math. Soc. 340(1), 253–272, (1993). · doi:10.1090/S0002-9947-1993-1124164-0
[3]Coifman, R. and Fefferman, C. Weighted norm inequalities for maximal functions and singular integrals,Studia Math. 51, 241–250, (1974).
[4]David, G. Solutions de l’equation de Beltrami avec ||μ||=1,Ann. Acad. Sci. Fenn. Ser. A I Math. 13(1), 25–70, (1988). · doi:10.5186/aasfm.1988.1303
[5]Elcrat, A. and Meyers, N. Some results on the regularity for solutions of nonlinear elliptic systems and quasiregular functions,Duke Math. J. 42, 121–136, (1975). · Zbl 0347.35039 · doi:10.1215/S0012-7094-75-04211-8
[6]Faraco, D., Koskela, P., and Zhong, X. Mappings of finite distortion: The degree of regularity,Adv. Math. 90, 300–318, (2005). · Zbl 1075.30012 · doi:10.1016/j.aim.2003.12.009
[7]Federer, H. Surface area II,Trans. Amer. Math. Soc. 55, 438–456, (1944).
[8]Fefferman, R. A criterion for the absolute continuity of the harmonic measure associated with an elliptic operator,J. Amer. Math. Soc. 2(1), 127–135, (1989). · doi:10.1090/S0894-0347-1989-0955604-8
[9]Gehring, F. W. TheL p -integrability of the partial derivatives of a quasiconformal mapping,Acta Math. 130, 265–277, (1973). · Zbl 0258.30021 · doi:10.1007/BF02392268
[10]Gol’dstein, V. and Vodop’yanov, S. Quasiconformal mappings and spaces of functions with generalized first derivatives,Sibirsk. Math. Z. 17, 515–531, (1976).
[11]Heinonen, J. and Koskela, P. Sobolev mappings with integrable dilatations,Arch. Rational Mech. Anal. 125(1), 81–97, (1993). · Zbl 0792.30016 · doi:10.1007/BF00411478
[12]Heinonen, J. and Koskela, P. Weighted Sobolev and Poincaré inequalities and quasiregular mappings of polynomial type,Math. Scand. 77, 251–271, (1995).
[13]Heinonen, J. and Koskela, P. Quasiconformal maps in metric spaces with controlled geometry,Acta Math. 181, 1–61, (1998). · Zbl 0915.30018 · doi:10.1007/BF02392747
[14]Hencl, S. and Malý, J. Mappings of finite distortion: Hausdorff measure of zero sets,Math. Ann. 324, 451–464, (2002). · Zbl 1017.30030 · doi:10.1007/s00208-002-0347-z
[15]Herron, D. A. and Koskela, P. Conformal capacity and the quasihyperbolic metric,Indiana Univ. Math. J. 45(2), 333–359, (1996). · Zbl 0862.30021 · doi:10.1512/iumj.1996.45.1966
[16]Iwaniec, T., Koskela, P., and Martin, G. Mappings of BMO-distortion and Beltrami type operators,J. Anal. Math. 88, 337–381, (2002). · Zbl 1028.30015 · doi:10.1007/BF02786581
[17]Iwaniec, T., Koskela, P., Martin, G., and Sbordone, C. Mappings of exponentially integrable distortion,J. London Math. Soc. 67(1), 123–136, (2003). · Zbl 1047.30010 · doi:10.1112/S0024610702003769
[18]Iwaniec, T., Koskela, P., and Onninen, J. Mappings of finite distortion: Monotonicity and continuity,Invent. Math. 144, 507–531, (2001). · Zbl 1006.30016 · doi:10.1007/s002220100130
[19]Iwaniec, T. and Martin, G.Geometric Function Theory and Nonlinear Analysis, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 2001.
[20]Iwaniec, T. and Sbordone, C. On the integrability of the Jacobian under minimal hypotheses,Arch. Rational Mech. Anal. 119(2), 129–143, (1992). · Zbl 0766.46016 · doi:10.1007/BF00375119
[21]Iwaniec, T. and Šverák, V. On mappings with integrable dilatation,Proc. Amer. Math. Soc. 118, 181–188, (1993). · doi:10.1090/S0002-9939-1993-1160301-5
[22]Onninen, J. A note on the isoperimetric inequality,Proc. Amer. Math. Soc. 131(12), 3821–3825, (2003). · Zbl 1064.26014 · doi:10.1090/S0002-9939-03-06998-3
[23]Kallunki, S. Mappings of finite distortion: The metric definition,Ann. Acad. Sci. Fenn. Math. Diss. 131, 1–33, (2002).
[24]Kauhanen, J., Koskela, P., and Malý, J. Mappings of finite distortion: Discreteness and openness,Arch. Ration. Mech. Anal. 160, 135–151, (2001). · Zbl 0998.30024 · doi:10.1007/s002050100162
[25]Kauhanen, J., Koskela, P., and Malý, J. Mappings of finite distortion: Condition N,Michigan Math. J. 49, 169–181, (2001). · Zbl 0997.30018 · doi:10.1307/mmj/1008719040
[26]Kauhanen, J., Koskela, P., Malý, J., Onninen, J., and Zhong, X. Mappings of finite distortion: Sharp Orlicz-conditions,Rev. Mat. Iberoamericana 19, 857–872, (2003). · Zbl 1059.30017 · doi:10.4171/RMI/372
[27]Koskela, P. and Malý, J. Mappings of finite distortion: The zero set of the Jacobian,J. Eur. Math. Soc. 5(2), 95–105, (2003). · Zbl 1025.30019 · doi:10.1007/s10097-002-0046-9
[28]Manfredi, J. and Villamor, E. An extension of Reshetnyak’s theorem,Indiana Univ. Math. J. 47(3), 1131–1145, (1998).
[29]Martio, O. On the integrability of the derivate of a quasiregular mapping,Math. Scand. 35, 43–48, (1974).
[30]Muckenhoupt, B. Weighted norm inequalities for the Hardy maximal function,Trans. Amer. Math. Soc. 165, 207–226, (1972). · doi:10.1090/S0002-9947-1972-0293384-6
[31]Reshetnyak, Yu. G. Space mappings with bounded distortion,Transl. Math. Monogr., Amer. Math. Soc.73, (1989).
[32]Rickman, S.Quasiregular Mappings, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)],26: Springer-Verlag, Berlin, 1993.